My baby is 3 years old(female) weight 10kgs. She earlier suffered with seizures(infantile spasms) from the age of 6 months. Doctor prescribed variant drugs in course of time i.e. ACTH,Vigabatrin, Topiramate, Valproate. In the span of 1 ½ year baby at the age of 2 years became completely seizures free. Doctor said to continue medication with sodium valproate and topiramate. We started sodium valproate since baby was 4 months old. When we started topiramate baby has some side effect with digestion and had constipation problem more than 1 year. And also baby was under weight, did not take food well. Dr stopped topiramate. And only valproate is continued till today 4ml bid. Now the main problem with my baby is she has been getting HYPOGLYCEMIA(RBS 25mg) tri-monthly. Hypoglycemia is taking place early in mornings just as waking up. up to now 5 times hypoglycemia(RBS 25mg) took place. Dr told that might be because of metabolic problem. We had her tested for TMS(TANDEM MASS SPECTROMETRY). BABY’S TMS result is completely normal. What should we do now. Is valproate causing the glucose fall in baby.
No. Valproate does not cause hypoglycemia. Maybe hypoglycemia due to metabolic problem is the cause of seizures. Next time, if hypoglycemic seizure comes, during the episode, please take investigations, ammonia lactate pyruvate alanine s.cortisol insulin growth hormone c peptide and s.cortisol.
Hope I have answered your query. Let me know if I can assist you further.
Dr. Prasanna Lakshmi, Pediatrician
I find this answer helpful
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]